Alert archive / Washington / Special Weather Statements in 2014
Special Weather Statement, NWS Spokane, WA
NWS Spokane, WA issued this special weather statement at Aug 3, 2014, 8:19 PM PDT for Okanogan County, Washington. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2014, 8:19 PM PDT (03:19 UTC)
- Expired
- Aug 3, 2014, 9:00 PM PDT
- In force
- 41 min
- Issued by
- NWS Spokane, WA
County Okanogan County, WA
The radar
The Seattle radar (KATX), 175 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.3 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 3433 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
153 WWUS86 KOTX 040319 SPSOTX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 819 PM PDT SUN AUG 3 2014 WAZ042-040400- EAST SLOPES NORTHERN CASCADES WA- 819 PM PDT SUN AUG 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OKANOGAN COUNTY UNTIL 900 PM PDT... AT 818 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 21 MILES EAST OF STEHEKIN...OR 32 MILES WEST OF OMAK...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TWISP...FOGGY DEW CAMPGROUND...BLACK PINE LAKE CAMPGROUND...CRATER CREEK CAMPGROUND AND CARLTON. LAT...LON 4813 12022 4829 12035 4840 12002 4826 11983 TIME...MOT...LOC 0318Z 250DEG 18KT 4825 12020 $$ BT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 5:21 PM PDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 3, 5:21 PM PDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Spokane WA 521 PM PDT SUN AUG 3 2014 .SYNOPSIS... More showers and thunderstorms are forecast for the mountains surrounding the Columbia Basin today. Isolated showers and thunderstorms may impact the Idaho Panhandle mountains Monday. Very warm conditions will continue with a slight cooling trend by the end of next week. && .DISCUSSION... Radar shows most of the convection over the Cascades as the upper level low churns north of the border in BC. Think one spoke from this low is helping the convection to fire. These cells are considerably weaker than yesterday and seem to be confined to the terrain. Will see the convection wane by mid evening. Meanwhile, litte if any convection will be seen in north Idaho or the Blues. /rfox. && .AVIATION... 00Z TAFS: Convection looks more isolated late this afternoon, mainly terrain driven with little if any movement off the ridges. Towering cu and disant showers will be seen from KEAT, but confidence is low on it moving to the TAF sites. Otherwise expect VFR conditions with light terrain winds. /rfox. && .PRELIMINARY POINT TEMPS/POPS... Spokane 67 96 68 94 66 90 / 10 10 10 0 0 0 Coeur d'Alene 62 94 63 92 61 88 / 10 10 10 10 10 10 Pullman 59 95 59 92 57 88 / 10 10 10 10 10 10 Lewiston 71 101 71 99 69 95 / 10 10 10 10 10 10 Colville 58 98 59 97 58 94 / 10 10 10 10 10 0 Sandpoint 55 91 56 89 55 86 / 10 10 10 10 10 10 Kellogg 62 91 62 88 61 85 / 10 20 20 10 10 10 Moses Lake 67 102 67 100 64 95 / 10 10 10 0 0 0 Wenatchee 72 101 73 99 69 93 / 10 10 10 10 10 0 Omak 67 101 68 101 66 97 / 10 10 10 10 10 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Aug 3, 7:04 AM PDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 704 AM PDT SUN AUG 3 2014 IDZ001>004-026-027-WAZ031>038-041>044-041415- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 704 AM PDT SUN AUG 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 3, 6:55 PM PDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
655 PM PDT SUN AUG 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND GST WINTHROP 48.47N 120.18W
08/02/2014 E45.00 MPH OKANOGAN WA TRAINED SPOTTER
HEAVY RAIN. WINDS ESTIMATED 30 GUSTS TO 45 MPH. SMALL TO
MEDIUM TREE BRANCHES DOWN.
0402 PM TSTM WND DMG 3 SW MILES 47.88N 118.33W
08/02/2014 LINCOLN WA TRAINED SPOTTER
ESTIMATED WINDS BETWEEN 50 AND 60 MPH. HEARD OF TREES
DOWN AT TWO RIVERS MARINA.
0415 PM TSTM WND GST 2 N COULEE CITY 47.64N 119.29W
08/02/2014 E0.00 MPH GRANT WA NWS EMPLOYEE
OUTFLOW BOUNDARY COMING FROM CLUSTER OF STORMS OVER
DOUGLAS COUNTY HAS PRODUCED SUSTAINED WINDS OF 25 TO 35
MPH WITH GUSTS TO 45 MPH ACROSS BANKS LANK AND INTO
LINCOLN AND GRANT COUNTIES. SPOTTERS REPORTED BLOWING
DUST WITH THIS ACTIVITY REDUCING VISIBILITY ACROSS THE
LAKE AND LEADING TO WHITE CAPS ON LAKE. NWS EMPLOYEE ON
BANKS LAKE SAID WINDS HAVE LASTED OVER 30
MINUTES...STARTING FROM THE SOUTHWEST AND NOW SWITCHING
TO THE NORTH.
0500 PM TSTM WND DMG 2 W MILES 47.90N 118.33W
08/02/2014 STEVENS WA BROADCAST MEDIA
STRONG WINDS CREATED LARGE WAVES ON LAKE ROOSEVELT
LEADING TO NUMEROUS BOAT DAMAGE NEAR TWO RIVERS MARINA.
PICTURES VIA SOCIAL MEDIA SHOW WHAT LOOKS TO BE A LARGE
HOUSE BOAT SINKING.
0502 PM TSTM WND DMG NESPELEM 48.17N 118.97W
08/02/2014 OKANOGAN WA LAW ENFORCEMENT
TREES DOWN AND POWER OUTAGES REPORTED AROUND NESPELEM.
0506 PM TSTM WND DMG DEER PARK 47.96N 117.43W
08/02/2014 SPOKANE WA TRAINED SPOTTER
SPOTTER IN DEER PARK RELAYED THAT SEVERAL FIRES WERE
REPORTED ACROSS NORTHERN SPOKANE COUNTY. RIVERSIDE MOBILE
HOME PARK WAS BEING EVACUATED BECAUSE OF FALLING TREES.
0539 PM TSTM WND GST 4 W WELLPINIT 47.89N 118.07W
08/02/2014 M68.00 MPH STEVENS WA MESONET
MIDNIGHT MINE RAWS MEASURED 68 MPH WIND GUST WITH
THUNDERSTORM OUTFLOW BOUNDARY.
0600 PM TSTM WND DMG 6 NW SPOKANE 47.75N 117.49W
08/02/2014 SPOKANE WA BROADCAST MEDIA
POWER POLE SNAPPED
0600 PM TSTM WND DMG 3 NNE SPOKANE 47.71N 117.38W
08/02/2014 SPOKANE WA BROADCAST MEDIA
TREE DOWN ON HOUSE ON E. DECATUR AVE.
0600 PM TSTM WND DMG 2 N MEAD 47.80N 117.35W
08/02/2014 SPOKANE WA BROADCAST MEDIA
TREES DOWN BLOCKING US 2 NORTH OF MT SPOKANE DAY ROAD AND
NEAR DEER PARK-MILAN ROAD.
0600 PM TSTM WND DMG 4 WSW DIAMOND LAKE 48.10N 117.28W
08/02/2014 PEND OREILLE WA BROADCAST MEDIA
TREES DOWN BLOCKING SR 211
0600 PM HAIL 5 NNW SPOKANE 47.74N 117.45W
08/02/2014 E1.50 INCH SPOKANE WA BROADCAST MEDIA
5 MILE PRAIRIE VIA TWITTER
0600 PM TSTM WND DMG 3 SE SPOKANE 47.64N 117.37W
08/02/2014 SPOKANE WA BROADCAST MEDIA
TREE DOWN AT 17TH AND MT. VERNON
0600 PM HAIL 5 NNW SPOKANE 47.73N 117.46W
08/02/2014 E1.00 INCH SPOKANE WA NWS EMPLOYEE
5 MILE PRAIRIE
0600 PM TSTM WND DMG 3 SW SPOKANE 47.64N 117.46W
08/02/2014 SPOKANE WA NWS EMPLOYEE
THUNDERSTORM WINDS CAUSED A PORTION OF A TREE TO FALL ON
A HOME.
0602 PM TSTM WND DMG 6 NW SPOKANE 47.73N 117.51W
08/02/2014 SPOKANE WA NWS EMPLOYEE
12 TO 15 INCH DIAMETER TREE KNOCKED DOWN AT SUNDANCE GOLF
COURSE FROM THUNDERSTORM GUST FRONT.
0605 PM TSTM WND DMG 1 NNW SPOKANE 47.69N 117.42W
08/02/2014 SPOKANE WA TRAINED SPOTTER
4 TREES REPORTED DOWN AT HILL N DALE APARTMENTS AT
MAGNESIUM ST. 1 TREE LANDED ON A VEHICLE LEADING TO CAR
DAMAGE.
0610 PM TSTM WND DMG 5 NNE CLAYTON 48.05N 117.50W
08/02/2014 SPOKANE WA TRAINED SPOTTER
40 FOOT TREE UPROOTED OVER DRIVEWAY ON NORTH GROVE RD.
0613 PM TSTM WND DMG 3 NNE SPOKANE 47.71N 117.39W
08/02/2014 SPOKANE WA BROADCAST MEDIA
TREE DOWN AT ROWAN AND NEVADA
0630 PM TSTM WND DMG DEER PARK 47.96N 117.43W
08/02/2014 SPOKANE WA BROADCAST MEDIA
TREES DOWN ON POWER LINES. 57 MPH WIND GUSTS
0630 PM TSTM WND DMG DEER PARK 47.96N 117.43W
08/02/2014 SPOKANE WA BROADCAST MEDIA
LARGE TREE UPROOTED AND FELL ON HOME.
0635 PM TSTM WND DMG SANDPOINT 48.28N 116.56W
08/02/2014 BONNER ID TRAINED SPOTTER
WIDESPREAD WIND DAMAGE WAS OBSERVED ACROSS THE CITY OF
SANDPOINT. A TRAINED SPOTTER FROM CLARK FORK RELAYED THAT
A ROOF WAS BLOWN OFF ONE HOME AND HOTEL. NUMEROUS TREES
WERE SNAPPED OFF THREE TO FOUR FEET FROM THE TRUNK. SOME
TREES WERE STRIPPED OF LEAVES. WIDESPREAD POWER OUTAGES
THROUGHOUT THE CITY.
0659 PM TSTM WND DMG 3 NNW HOPE 48.29N 116.33W
08/02/2014 BONNER ID TRAINED SPOTTER
NUMEROUS TREES DOWNED OR SNAPPED THREE TO FOUR FEET FROM
THE GROUND BETWEEN HOPE/TRESTLE CREEK TO
KOOTENAI/PONDERAY ALONG HWY 200. SPOTTER DID NOT HAVE ANY
DAMAGE AT RESIDENCE IN CLARK FORK BUT HAS NEVER
EXPERIENCED WINDS AS STRONG AND STATED FIFTEEN FOOT TREES
WERE ALMOST TOUCHING THE GROUND WHILE 60 FOOT TREES WERE
BENDING AT A 45 DEGREE ANGLE.
0804 PM TSTM WND DMG CATALDO 47.54N 116.32W
08/02/2014 SHOSHONE ID TRAINED SPOTTER
TREES LIMBS DOWN ACROSS THE COMMUNITY OF CATALDO FROM
THUNDERSTORM WINDS.
0840 PM TSTM WND DMG SANDPOINT 48.28N 116.56W
08/02/2014 BONNER ID PUBLIC
MULTIPLE LARGE TREES DOWN, POWER IS OUT WITH MULTIPLE
LINES DOWN, SOME STRUCTURES SUSTAINED DAMAGE, STREETS
STILL BLOCKED BY DEBRIS. WINDS ESTIMATED TO 60 MPH.
0451 AM TSTM WND GST 9 S KELLER 47.94N 118.69W
08/03/2014 M84.00 MPH LINCOLN WA DEPT OF HIGHWAYS
REPORTED BY FERRY OPERATOR AT KELLER.
0700 AM HEAVY RAIN NW LEAVENWORTH 47.60N 120.67W
08/03/2014 M0.55 INCH CHELAN WA TRAINED SPOTTER
COCORAHS WA-CH-40
0800 AM HEAVY RAIN 8 NNE REPUBLIC 48.76N 118.66W
08/03/2014 M0.58 INCH FERRY WA TRAINED SPOTTER
COCORAHS WA-FY-5
&&
SBODNARSpecial weather statement, Aug 3, 8:19 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 819 PM PDT SUN AUG 3 2014 WAZ042-040400- EAST SLOPES NORTHERN CASCADES WA- 819 PM PDT SUN AUG 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OKANOGAN COUNTY UNTIL 900 PM PDT... AT 818 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 21 MILES EAST OF STEHEKIN...OR 32 MILES WEST OF OMAK...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TWISP...FOGGY DEW CAMPGROUND...BLACK PINE LAKE CAMPGROUND...CRATER CREEK CAMPGROUND AND CARLTON. LAT...LON 4813 12022 4829 12035 4840 12002 4826 11983 TIME...MOT...LOC 0318Z 250DEG 18KT 4825 12020 BT
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:45 PM PDT | Flash Flood Warning | OTX | Chelan | 3 hr |
| Aug 3, 8:28 PM PDT | Flash Flood Warning | OTX | Okanogan | 3 hr |
| Aug 4, 2:17 PM PDT | Fire Weather Watch | OTX | 16 hr |
Nearby
Special Weather Statements in Washington, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.